Alert archive / North Dakota / Flash Flood Watches in 2011
Flash Flood Watch 5, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood watch at Aug 5, 2011, 4:20 AM CDT for 14 counties in North Dakota; 5 counties in Minnesota. It took effect at Aug 6, 2011, 1:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2011, 4:20 AM CDT (09:20 UTC)
- In effect from
- Aug 6, 2011, 1:00 AM CDT
- Expired
- Aug 6, 2011, 12:47 PM CDT
- In force
- 12 hr
- Issued by
- NWS Grand Forks, ND
- Flood severity
- None
Counties Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 49 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2169 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
007 WGUS63 KFGF 050920 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 420 AM CDT FRI AUG 5 2011 ...POTENTIAL FOR HEAVY RAINFALL SATURDAY... .A STRONG AREA OF LOW PRESSURE WILL TRACK ACROSS THE NORTHERN PLAINS FRIDAY NIGHT AND SATURDAY. AS IT DOES...THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN DAKOTAS FRIDAY NIGHT SPREADING EAST ACROSS THE REGION SATURDAY. SOME OF THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL FROM 2 TO 3 INCHES OR MORE IN A RELATIVELY SHORT PERIOD OF TIME. WITH SATURATED SOILS FROM PREVIOUS HEAVY RAINFALL...THUNDERSTORMS PRODUCING HEAVY RAIN MAY AGGRAVATE CURRENT RIVER FLOODING AND FLOOD LOW LYING AND FLOOD PRONE AREAS. NDZ014-015-024-026-028-029-038-070000- /O.NEW.KFGF.FF.A.0005.110806T1200Z-110807T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES- INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE... NEW ROCKFORD...LAKOTA...COOPERSTOWN...FINLEY...VALLEY CITY 420 AM CDT FRI AUG 5 2011 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST NORTH DAKOTA...BENSON...EDDY...NELSON AND RAMSEY. IN SOUTHEAST NORTH DAKOTA...BARNES...GRIGGS AND STEELE. * FROM SATURDAY MORNING THROUGH SATURDAY EVENING * THUNDERSTORMS PRODUCING POTENTIALLY HEAVY RAINFALL WILL SPREAD ACROSS THE REGION SATURDAY. * RAINFALL FROM 2 TO 3 INCHES OR MORE MAY FALL IN A RELATIVELY SHORT PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ VOELKER
3 follow-up statements
663 WGUS63 KFGF 052021 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 321 PM CDT FRI AUG 5 2011 ...WIDESPREAD HEAVY RAINFALL POSSIBLE ON SATURDAY... .A STRONG AREA OF LOW PRESSURE WILL TRACK ACROSS THE NORTHERN PLAINS STATES LATE FRIDAY NIGHT INTO SATURDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ENTER THE DEVILS LAKE BASIN AROUND MIDNIGHT AND SPREAD EASTWARD ON SATURDAY. SOME OF THESE STORMS HAVE THE POTENTIAL TO PRODUCE RAINFALL TOTALS OF 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS...IN A RELATIVELY SHORT PERIOD OF TIME. WITH WIDESPREAD SATURATED SOILS ACROSS THE REGION FROM PREVIOUS PRECIPITATION EVENTS...THUNDERSTORMS PRODUCING HEAVY RAIN MAY AGGRAVATE CURRENT RIVER FLOODING. IN ADDITION...EXTENSIVE OVERLAND AND URBAN AREA FLOODING WILL ALSO BE POSSIBLE. MNZ001>004-007-NDZ006>008-016-027-030-039-054-070000- /O.EXB.KFGF.FF.A.0005.110806T0600Z-110807T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-TOWNER-CAVALIER- PEMBINA-EASTERN WALSH-GRAND FORKS-TRAILL-CASS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...CANDO...LANGDON... CAVALIER...GRAFTON...GRAND FORKS...MAYVILLE...FARGO...ADAMS 321 PM CDT FRI AUG 5 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT SATURDAY THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF MINNESOTA AND NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...CLAY... KITTSON...NORMAN...WEST MARSHALL AND WEST POLK. IN NORTH DAKOTA...CASS...CAVALIER...EASTERN WALSH...GRAND FORKS... PEMBINA...TOWNER...TRAILL AND WESTERN WALSH. * FROM 1 AM CDT SATURDAY THROUGH SATURDAY EVENING * THUNDERSTORMS PRODUCING POTENTIALLY HEAVY RAINFALL SHOULD SPREAD INTO THE REGION BY EARLY SATURDAY MORNING AND CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON HOURS. STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH LOCALIZED HIGHER AMOUNTS...WILL PRODUCE WIDESPREAD RUNOFF AND MAY CAUSE EXTENSIVE AREAS OF OVERLAND FLOODING. WATER LEVELS MAY ALSO RISE DRAMATICALLY IN RIVERS AND STREAMS WITHIN A SHORT PERIOD OF TIME. * RAINFALL RATES OF 1 TO 2 INCHES PER HOUR MAY OVERWHELM STORM SEWER SYSTEMS IN URBAN AREAS AND CAUSE EXTENSIVE STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NDZ014-015-024-026-028-029-038-070000- /O.EXT.KFGF.FF.A.0005.110806T0600Z-110807T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES- INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE... NEW ROCKFORD...LAKOTA...COOPERSTOWN...FINLEY...VALLEY CITY 321 PM CDT FRI AUG 5 2011 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 AM CDT SATURDAY THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHEAST NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST NORTH DAKOTA...BENSON...EDDY...NELSON AND RAMSEY. IN SOUTHEAST NORTH DAKOTA...BARNES...GRIGGS AND STEELE. * FROM 1 AM CDT SATURDAY THROUGH SATURDAY EVENING * THUNDERSTORMS PRODUCING POTENTIALLY HEAVY RAINFALL SHOULD SPREAD INTO THE REGION BY EARLY SATURDAY MORNING AND CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON HOURS. STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH LOCALIZED HIGHER AMOUNTS...WILL PRODUCE WIDESPREAD RUNOFF AND MAY CAUSE EXTENSIVE AREAS OF OVERLAND FLOODING. WATER LEVELS MAY ALSO RISE DRAMATICALLY IN RIVERS AND STREAMS WITHIN A SHORT PERIOD OF TIME. * RAINFALL RATES OF 1 TO 2 INCHES PER HOUR MAY OVERWHELM STORM SEWER SYSTEMS IN URBAN AREAS AND CAUSE EXTENSIVE STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BRAMER
722 WGUS63 KFGF 060913 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 413 AM CDT SAT AUG 6 2011 ...WIDESPREAD HEAVY RAINFALL POSSIBLE TODAY... .A STRONG AREA OF LOW PRESSURE WILL TRACK ACROSS THE NORTHERN PLAINS STATES DURING THE DAY TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE FROM THE DEVILS LAKE BASIN INTO THE NORTHERN RED RIVER VALLEY EARLY THIS MORNING...WITH ADDITIONAL DEVELOPMENT EXPECTED FURTHER SOUTH AND EAST LATER TODAY. SOME OF THESE STORMS HAVE THE POTENTIAL TO PRODUCE RAINFALL TOTALS OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS...IN A RELATIVELY SHORT PERIOD OF TIME. WITH WIDESPREAD SATURATED SOILS ACROSS THE REGION FROM PREVIOUS PRECIPITATION EVENTS...THUNDERSTORMS PRODUCING HEAVY RAIN MAY AGGRAVATE CURRENT RIVER FLOODING. IN ADDITION... EXTENSIVE OVERLAND AND URBAN AREA FLOODING WILL ALSO BE POSSIBLE. MNZ001>004-007-NDZ006>008-014>016-024-026>030-038-039-054-070000- /O.CON.KFGF.FF.A.0005.000000T0000Z-110807T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...ADAMS 413 AM CDT SAT AUG 6 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF MINNESOTA AND NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...CLAY...KITTSON...NORMAN... WEST MARSHALL AND WEST POLK. IN NORTH DAKOTA...BARNES... BENSON...CASS...CAVALIER...EASTERN WALSH...EDDY...GRAND FORKS...GRIGGS...NELSON...PEMBINA...RAMSEY...STEELE...TOWNER... TRAILL AND WESTERN WALSH. * THROUGH THIS EVENING * THUNDERSTORMS PRODUCING POTENTIALLY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON HOURS. STORM TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALIZED HIGHER AMOUNTS...WILL PRODUCE WIDESPREAD RUNOFF AND MAY CAUSE EXTENSIVE AREAS OF OVERLAND FLOODING. WATER LEVELS MAY ALSO RISE DRAMATICALLY IN RIVERS AND STREAMS WITHIN A SHORT PERIOD OF TIME. * RAINFALL RATES OF 1 TO 2 INCHES PER HOUR MAY OVERWHELM STORM SEWER SYSTEMS IN URBAN AREAS AND CAUSE EXTENSIVE STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TEAM FGF
090 WGUS63 KFGF 061747 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 1247 PM CDT SAT AUG 6 2011 ...FLASH FLOOD THREAT HAS PASSED... .A BROAD AREA OF SHOWERS WILL SLOWLY DIMINISH THROUGH THE AFTERNOON ACROSS THE DEVILS LAKE BASIN AND PORTIONS OF NORTHEAST NORTH DAKOTA. HOWEVER ADDITIONAL HEAVY RAIN IS NOT EXPECTED. MNZ001>004-007-NDZ006>008-014>016-024-026>030-038-039-054-061900- /O.CAN.KFGF.FF.A.0005.000000T0000Z-110807T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...ADAMS 1247 PM CDT SAT AUG 6 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST MINNESOTA AND EASTERN NORTH DAKOTA HAS BEEN CANCELLED. THE THREAT FOR ADDITIONAL HEAVY RAIN HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood watch went out at Aug 5, 2:31 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 5, 2:31 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
231 AM CDT FRI AUG 5 2011
.DISCUSSION...FORECAST CHALLENGE CONCERNS CONVECTIVE POTENTIAL
TODAY...TEMPERATURES AND HEAVY RAIN THREAT SATURDAY. MODELS
CONTINUE TO DISPLAY DIFFERENCES IN STRENGTH OF UPCOMING SYSTEM AS
WELL AS HEAVY RAIN PLACEMENT AND WILL FOLLOW NATIONAL GUIDANCE AT
THIS POINT.
IN THE NEAR TERM SPOTTY CONVECTION CONTINUES ACROSS CENTRAL ND
VCNTY WEAK SURFACE CONVERGENCE ZONE AND ALONG MN INTERNATIONAL
BORDER AREA WHICH IS WEAKENING. WILL BE MONITORING TRENDS FOR ANY
MORNING MENTION.
FOR REMAINDER OF DAY WEST COAST MID LEVEL CIRCULATION WILL SHIFT
TO THE NORTHERN ROCKIES TODAY. ASSOCIATED HEIGHT FALLS WILL FURTHER
ORGANIZE LOW PRESSURE OVER NORTHERN HIGH PLAINS. AS IT DOES
SURFACE BOUNDARY BECOMES A LITTLE BETTER DEFINED ACROSS CENTRAL FA
THIS AFTERNOON. WITH MODEST INSTABILITY AND CAPE PERSISTING IN
THIS CORRIDOR COULD AGAIN SEE SOME SPOTTY CONVECTION AND WILL
ADJUST AFTERNOON POPS. DEGREE OF CLOUD COVER WILL AFFECT
TEMPERATURES SO WILL FOLLOW PERSISTENCE.
INITIALLY FAVORED AREA FOR DEEP CONVECTION THIS EVENING WILL BE
ACROSS NORTHERN HIGH PLAINS IN VICINITY OF SURFACE CONVERGENCE
AND MID LEVEL LOW. CONVECTIVE COMPLEX WILL THEN PROPAGATE EAST
APPROACHING WESTERN FA SATURDAY MORNING. AT THIS POINT IT STILL
LOOKS LIKE ANY HEAVY RAIN POTENTIAL WILL REMAIN WEST OF THE FA.
WILL MAINTAIN CHANCE POPS FARTHER EAST WITH DEVELOPING SURFACE
BOUNDARY BISECTING FA.
MAIN HEAVY RAIN THREAT WILL SHIFT EAST ACROSS FA ON SATURDAY.
MODELS REMAIN AT ODDS ON FAVORED LOCATION FOR HEAVY RAIN. GFS AND
NAM HAVE BEEN TRENDING FARTHER NORTH LAST COUPLE OF RUNS BASED ON
TRACK OF UPPER LOW WITH GEM AND ECMWF FARTHER SOUTH. WITH RECENT
HEAVY RAINFALL SATURATED SOILS AND HIGH POOL LEVELS EXIST ACROSS
WEST CENTRAL FA AND ANY STRONGER STORMS COULD LEAD TO AGGRAVATING
CURRENT FLOODING PROBLEMS. FOR THIS WILL ISSUE FLASH FLOOD WATCH
FOR THIS AREA. WITH DEGREE OF UNCERTAINTY CONTINUING WILL KEEP
WATCH AREA SMALL AND LATER SHIFTS CAN ADJUST ONCE MODEL SOLUTIONS
GEL A LITTLE MORE.
CONVECTION SHOULD SPREAD ACROSS WESTERN MINNESOTA SATURDAY
EVENING. BEST LOCATION FOR POTENTIAL SEVERE STORMS WILL BE AHEAD
OF SURFACE LOW TRACK ACROSS SE ND INTO WEST CENTRAL MN FROM
GFS/NAM SOLUTIONS. SHOULD SEE PCPN WIND DOWN FROM WEST TO EAST AS
UPPER/SFC LOW SHIFT EAST.
HIGH PRESSURE BUILDS IN FOR SUNDAY FOR QUIET WEATHER.
COLD FRONT WILL CROSS FA ON MONDAY. MODELS DIFFER ON TIMING OF
FRONT AND POSITION WILL DETERMINE CONVECTIVE POTENTIAL DURING THE
AFTERNOON.
FOLLOWING FROPA MUCH COOLER PERIOD EXPECTED INTO MIDWEEK WITH ON
SLIGHT CHANCES FOR PCPN.
&&
.AVIATION...
WILL MONITOR FOR PATCHY FOG THIS MORNING OTHERWISE VFR CONDITIONS
EXPECTED THROUGH FORECAST PERIOD. CANNOT RULE OUT AFTERNOON
CONVECTION WITH FAVORED TAF SITES FOR ANY STORMS IN THE BJI-FAR
CORRIDOR. CONFIDENCE NOT HIGH AND AREAL COVERAGE WILL BE LIMITED
SO WILL LEAVE THUNDER MENTION OUT OF TAFS AT THIS POINT.
&&
.HYDROLOGY...
MINOR TO MODERATE FLOODING CONTINUES AND IS FORECAST ALONG
STRETCHES OF THE RED RIVER...NORTH DAKOTA AND MINNESOTA TRIBUTARIES.
THERE IS THE POSSIBILITY OF THUNDERSTORMS AND HEAVY RAINFALL LATE
FRIDAY NIGHT INTO SATURDAY. THE FAVORED LOCATION FOR HEAVY RAINFALL
AT THIS TIME APPEARS TO BE ACROSS THE DEVILS LAKE AND SHEYENNE RIVER
BASINS. DEPENDING ON WHERE AND HOW MUCH RAIN FALLS...ESPECIALLY IN
SATURATED AREAS...MAY RESULT IN SIGNIFICANT CHANGES TO THE RIVER
FORECASTS. PLEASE REFER TO THE LATEST HYDROLOGIC OUTLOOK FOR MORE
DETAILS ON THIS WEEKEND EVENT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR NDZ014-015-024-026-028-029-038.
MN...NONE.
&&
VOELKERHazardous weather outlook, Aug 4, 6:43 AM CDT, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 643 AM CDT THU AUG 4 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-051145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 643 AM CDT THU AUG 4 2011 ...SIGNIFICANT RAINFALL POSSIBLE LATE FRIDAY NIGHT THROUGH SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED TODAY GENERALLY ALONG AND NORTH OF HIGHWAY 2. ANY STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. MINOR TO MODERATE FLOODING IS ONGOING ACROSS A FEW RIVER FORECAST POINTS ACROSS THE SOUTHERN RED RIVER VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MORE SIGNIFICANT RAIN EVENT IS POSSIBLE ACROSS THE REGION LATE FRIDAY NIGHT THROUGH SATURDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN DAKOTAS FRIDAY EVENING REACHING THE REGION LATE FRIDAY NIGHT AND CONTINUING SATURDAY. IN ADDITION TO THE POSSIBILITY OF SEVERE STORMS...HEAVY RAINFALL WILL ALSO BE A THREAT. THE HEAVY RAIN THREAT NOW LOOKS TO BE MORE ON SATURDAY. MINOR TO MODERATE FLOODING WILL CONTINUE ACROSS A FEW RIVER FORECAST POINTS ACROSS THE SOUTHERN RED RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MAINLY SATURDAY.
In the hours before
Local storm report, Aug 4, 11:22 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1122 PM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FUNNEL CLOUD DAZEY 47.19N 98.20W
08/04/2011 BARNES ND PUBLIC
LASTED FOR 2-3 MINUTES
0605 PM FUNNEL CLOUD LUVERNE 47.25N 97.93W
08/04/2011 STEELE ND PUBLIC
LOOKING SOUTH FROM LUVERNE
0705 PM FUNNEL CLOUD CLIFFORD 47.35N 97.41W
08/04/2011 TRAILL ND PUBLIC
OBSERVED 4 MILES WEST OF CLIFFORD LOOKING EAST
&&
TGRAFENAThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:37 PM CDT | Severe Thunderstorm Warning | FGF | Clearwater, Polk, Red Lake | 53 min |
| Aug 5, 4:03 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 38 min |
| Aug 5, 4:31 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard | 44 min |
| Aug 5, 4:33 PM CDT | Severe Thunderstorm Warning | FGF | Mahnomen, Norman | 30 min |
| Aug 5, 5:20 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Hubbard | 38 min |
Nearby
Flash Flood Watches in North Dakota, 2011Flash Flood Watches in Minnesota, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.